Aa
A
A
Close
1738260 tn?1311611631
rls & codeine withdrawal
I have taken 400 to 600mg of codeine a day for at least the last 5 yrs. This is my 8th attempt to withdraw from it. Once i get down to about 250mg, the restlesslegs becomes really uncomfortable in my whole body as well as almost constant itchness. I had a heroin addiction for 3 or 4 yrs then went on methadone for another 18 mths in my twenties. I also have bipolar disorder and the withdrawals play havic with my symtoms, even though i take lithium & lexapro. 2 yrs ago i went cold turkey, and only got no more than 1 hr sleep a night for 4 weeks, then took a heap of valium & admitted myself to hosptial with manic symptoms.
Cancel
5 Answers
Page 1 of 1
1235186 tn?1339127464
you can take magnesium and potassium supplements, eat bananas, foods high in potassium, you can buy hylands restlful leg supplements,hot baths with epsom salts for the rls ,  sleeping try natural supplements valerian root,sleepy time or chamolile tea,melatonin.i hope you can find  all things these things down under.
do you attend counseling or support groups to help you remain a recovering addict?
so glad for you that you are trying to reclaim your life.
does your doctor who prescribes your bipolar meds know you are detoxing?
blessings to you
debbie  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1551327 tn?1414146344
I am bipolar as well and I am sure I know exactly what you are saying and thinking.  I had to go into inpatient treatment and it changed my life.  Withdrawals are hard for anybody but people with mental disorders run a higher risk of suicide.  I don't want to lose another one to this monster we call addiction.  I am also on the bipolar forum and will be glad to hear from you and more about your onset of bipolar.....AFTER YOU GET OUT OF TREATMENT!!!!!

Not only is it dangerous because your mind has the capacity to get manically depressed, but if you don't get sleep while you are detoxing I promise you will be setting yourself up for failure.  Please go to treatment now.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi- To be safe, get in touch with your doctor. Sometimes the Bipolar meds need to be changed up during detox. I'd hate to see you get into trouble!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
495284 tn?1333897642
Have you talked with your doctor about any of this?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1738260 tn?1311611631
I received treatment as a involuntary patient back in 2001. I had no idea there was anything wrong at the time. It took me at least 6 months to feel well.Was off work for nearly 2 years. I now work for wages, i was self employed but don't need the stress. I'm taking your advice & are going to see someone about the codine because its so hard to get off & i take it for pain management, mood swings, stress, depression, etc, etc. Thanks.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
Avatar m tn
Blank
gnarly_1
phoenix, AZ
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
406584 tn?1399591666
Blank
10356
4522800 tn?1459192030
Blank
VICourageous
ID
3197167 tn?1348972206
Blank
clean_in_ks
KS
1235186 tn?1339127464
Blank
atthebeach
on the beach, NJ